MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
A nurse reported that during the cataract surgery with intraocular lens (iol) implant procedure, after successful implantation of the lens into the eye, noticed on the screen that the lens had a notch.The surgeon will examine the patient and decide whether or not to remove the lens from the eye.Additional information has been requested.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot.Two attached photos show the iol implanted in the eye.The optic appears to have what may be a scrape or a scratch on the anterior surface of the lens near the center.We are unable to confirm the damage without evaluation of the physical sample.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received from the surgeon and stated that, since patient is 90 years old and not reporting on visual disturbances, surgeon decided there is no need for explantation of iol.
 
Additional Manufacturer Narrative
A qualified cartridge was indicated with a non-company handpiece and viscoelastic.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16093124
Report Number1119421-2023-00029
Device Sequence Number6559514
Product Code HQL
UDI-Device Identifier00380652555845
UDI-Public00380652555845
Combination Product (Y/N)N
Initial Reporter CountrySI
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.220
Device Lot Number15441265
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2022
Supplement Date Received by Manufacturer02/14/2023
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date03/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/30/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASICO ROYALE INJECTOR; HPMC FORM BVI; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C
Patient SexUnknown